Alert archive / Alabama / Tornado Warnings in 2022
Tornado Warning 44, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Apr 5, 2022, 10:10 AM CDT for Bullock County, Lowndes County, Montgomery County, Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2022, 10:10 AM CDT (15:10 UTC)
- Expired
- Apr 5, 2022, 11:00 AM CDT
- In force
- 50 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Bullock County, AL, Lowndes County, AL, Montgomery County, AL
The radar
The Maxwell AFB radar (KMXX), 64 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 6:51 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 3.2 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1643 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
381
WFUS54 KBMX 051510
TORBMX
ALC011-085-101-051600-
/O.NEW.KBMX.TO.W.0044.220405T1510Z-220405T1600Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Birmingham AL
1010 AM CDT Tue Apr 5 2022
The National Weather Service in Birmingham has issued a
* Tornado Warning for...
West central Bullock County in southeastern Alabama...
Southeastern Lowndes County in south central Alabama...
Southern Montgomery County in south central Alabama...
* Until 1100 AM CDT.
* At 1010 AM CDT, a severe thunderstorm capable of producing a
tornado was located near Lowndes County Airport, or near Fort
Deposit, moving northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Fort Deposit, Meadville, Pike Road, Pine Level, Lowndes County
Airport, Strata, Dublin, Naftel, Logan, Sprague, Shopton, Grady,
Sellers, Davenport, Ramer, Lapine, Carters Hill, Currys and Cecil.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3234 8599 3205 8590 3206 8595 3204 8597
3205 8599 3201 8600 3196 8612 3196 8630
3205 8631 3205 8641 3204 8640 3196 8641
3196 8667
TIME...MOT...LOC 1510Z 237DEG 44KT 3193 8656
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
86/Martin3 follow-up statements
626
WWUS54 KBMX 051529
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
1029 AM CDT Tue Apr 5 2022
ALC085-051538-
/O.CAN.KBMX.TO.W.0044.000000T0000Z-220405T1600Z/
Lowndes AL-
1029 AM CDT Tue Apr 5 2022
...THE TORNADO WARNING FOR SOUTHEASTERN LOWNDES COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of Lowndes County. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 200 PM CDT for south central
and southeastern Alabama.
LAT...LON 3205 8630 3205 8641 3211 8641 3234 8599
3205 8590 3206 8595 3204 8597 3205 8598
3205 8599 3201 8600 3196 8611 3196 8630
TIME...MOT...LOC 1528Z 237DEG 44KT 3205 8633
$$
ALC011-101-051600-
/O.CON.KBMX.TO.W.0044.000000T0000Z-220405T1600Z/
Bullock AL-Montgomery AL-
1029 AM CDT Tue Apr 5 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR WEST
CENTRAL BULLOCK AND SOUTHERN MONTGOMERY COUNTIES...
At 1028 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Sellers, or 11 miles west of Meadville, moving
northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Meadville, Pike Road, Pine Level, Strata, Dublin, Naftel, Sprague,
Shopton, Grady, Sellers, Davenport, Ramer, Lapine, Carters Hill,
Currys and Cecil.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3205 8630 3205 8641 3211 8641 3234 8599
3205 8590 3206 8595 3204 8597 3205 8598
3205 8599 3201 8600 3196 8611 3196 8630
TIME...MOT...LOC 1528Z 237DEG 44KT 3205 8633
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
86/Martin978
WWUS54 KBMX 051542
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
1042 AM CDT Tue Apr 5 2022
ALC011-101-051600-
/O.CON.KBMX.TO.W.0044.000000T0000Z-220405T1600Z/
Bullock AL-Montgomery AL-
1042 AM CDT Tue Apr 5 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR WEST
CENTRAL BULLOCK AND SOUTHEASTERN MONTGOMERY COUNTIES...
At 1041 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Meadville, moving northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Meadville, Pike Road, Pine Level, Sprague, Shopton, Dublin, Ramer,
Carters Hill and Cecil.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3206 8626 3216 8631 3234 8599 3211 8592
3207 8599 3202 8614
TIME...MOT...LOC 1541Z 237DEG 44KT 3214 8616
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
86/Martin241
WWUS54 KBMX 051551
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
1051 AM CDT Tue Apr 5 2022
ALC011-101-051601-
/O.EXP.KBMX.TO.W.0044.000000T0000Z-220405T1600Z/
Bullock AL-Montgomery AL-
1051 AM CDT Tue Apr 5 2022
...THE TORNADO WARNING FOR WEST CENTRAL BULLOCK AND SOUTHEASTERN
MONTGOMERY COUNTIES WILL EXPIRE AT 1100 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 200 PM CDT for south central
and southeastern Alabama.
LAT...LON 3206 8626 3216 8631 3234 8599 3211 8592
3207 8599 3202 8614
TIME...MOT...LOC 1551Z 237DEG 44KT 3220 8605
$$
86/MartinWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Apr 5, 6:49 AM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Apr 5, 6:49 AM CDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 649 AM CDT Tue Apr 5 2022 .UPDATE... For 12Z Aviation. && .SHORT TERM... /Updated at 0347 AM CDT Tue Apr 05 2022/ Today. Widespread rain and thunderstorms are expected to spread across Central AL this morning as a warm front lifts through the region. A fast-moving complex of thunderstorms will then move eastward through the area. Damaging winds will be the main concern with these thunderstorms given the ample forcing and shear. There will likely be a sharp northward gradient in the severe threat as surface based instability struggles to lift northward into our area behind the warm front. Based on current guidance the area with the best chance for damaging winds and maybe a tornado or two will be generally along and south of the Hwy 80/I-85 corridor, which is where the high resolution guidance suggests the surface based instability build in. A few storms this morning in MS have produced large hail along the warm front, so I've added mentioned for hail in the hazardous weather outlook with any storms that lift northward this morning with the warm front into Central AL. The complex of storms should push east of our area by the mid- afternoon, ending the threat for severe weather across Central AL. Wednesday. As we go into Wednesday, a strong cold front will approach from the northwest. Model guidance has been very consistent in showing an unstable airmass across all of Central AL ahead of the frontal passage. The main low pressure system itself, along with most of the upper level dynamics are displaced well to the north, which limits our mid and upper level forcing along the front. Guidance has also continued to show a good amount of dry air aloft with this system, which could limit the amount of deep convection along the front as it moves in. Additionally, recent high resolution guidance has trended with more convective development just to our south associated with a pre-frontal shortwave that moves across the Gulf Coast, which could limit the low level moisture return for Central AL. These potential limitations cast a good amount of uncertainty in the severe threat on Wednesday. If thunderstorms are able to develop along the front, or ahead of the front in the unstable airmass, they could become strong to severe with damaging winds and hail as the main threats. I can't completely rule out the tornado potential, but the likelihood remains on the lower end. The question will be what wins out - the shallow moist layer with the cold front or the dry air aloft. The front is expected to move out of the area by Wednesday night around midnight with much cooler and drier air advecting from the northwest. 25/Owen .LONG TERM... /Updated at 0347 AM CDT Tue Apr 05 2022/ Thursday through Monday. The main system will be exiting the region Thursday morning and giving way to overall dry weather through the weekend. With that said an upper low will begin to swing into the region Friday afternoon and into Saturday. There some hints that some light rain/drizzle may be around in the northeast Friday and Saturday afternoon as several shortwaves slide around the upper low. For now will just go with some increased clouds during the afternoon. Another concern on Saturday and Sunday mornings will be the potential frost and possible freeze in the northern third of the area. The potential frost is looking pretty good, with a low confidence of a freeze for a few location. Given the April timeframe now will go ahead and add cold into the HWO for Saturday morning and may need to add Sunday morning as well in the update tomorrow night. Moisture returns to the west on Monday and remains in the area through Tuesday before finally pushing east some by the middle of next week. 16 && .AVIATION... 12Z TAF Discussion. Widespread rainfall and storms quickly took over the area this morning. MVFR/IFR conditions will continue for the next 12 hours, with low vis in the heavier storms. Some improvement after 00z, but ceilings remain low. 16 && .FIRE WEATHER... A strong storm system will bring widespread showers and storms to the area today, with locally heavy rainfall. All areas can expect gusty winds today as a squall line will move rapidly from west to east, which could produce wind gusts above 50 mph. The threat of higher winds will be mainly along and south of the Highway 80/I-85 corridor. There will be a lull in the rain Tuesday night. A cold front will push into north Alabama Wednesday afternoon and trigger scattered to numerous showers and storms. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 72 59 80 45 66 / 100 20 70 60 0 Anniston 72 63 80 48 66 / 100 20 60 70 0 Birmingham 74 63 80 48 67 / 100 20 70 60 0 Tuscaloosa 77 64 82 47 67 / 100 10 70 40 0 Calera 75 65 81 50 67 / 100 20 70 60 0 Auburn 71 65 78 53 68 / 100 40 70 70 0 Montgomery 76 67 82 53 70 / 100 30 60 70 0 Troy 77 66 83 54 71 / 100 40 70 70 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Apr 5, 4:01 AM CDT, 6 hours 9 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Birmingham AL 401 AM CDT Tue Apr 5 2022 ALZ011>015-017>050-061215- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 401 AM CDT Tue Apr 5 2022 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Strong to severe storms will be possible today. Damaging winds up to 60 mph and large hail will be the main threat with tornadoes possible. Localized flash flooding is also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong to severe storms are possible on Wednesday. Damaging winds and hail are the main threats, though a tornado or two cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed Today and Wednesday.
In the hours before
Local storm report, Apr 5, 6:04 AM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
604 AM CDT TUE APR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 AM HAIL UNIONTOWN 32.45N 87.51W
04/05/2022 E0.75 INCH PERRY AL PUBLIC
PENNY SIZED HAIL ESTIMATED IN UNIONTOWN.
TIME ESTIMATED BY RADAR.
&&Local storm report, Apr 5, 7:31 AM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
731 AM CDT TUE APR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 AM HAIL 1 N TALLAPOOSA WATER PL 32.46N 86.20W
04/05/2022 E1.00 INCH ELMORE AL PUBLIC
&&
JDLocal storm report, Apr 5, 7:40 AM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
740 AM CDT TUE APR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 AM HAIL 2 S BLUE RIDGE 32.47N 86.19W
04/05/2022 E0.70 INCH ELMORE AL LAW ENFORCEMENT
&&
JDLocal storm report, Apr 5, 7:57 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
757 AM CDT TUE APR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 AM HAIL 3 WNW PINTLALA 32.20N 86.42W
04/05/2022 E1.00 INCH LOWNDES AL TRAINED SPOTTER
&&
JDLocal storm report, Apr 5, 8:29 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
829 AM CDT TUE APR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 AM HAIL TROY UNIVERSITY 31.80N 85.96W
04/05/2022 E0.70 INCH PIKE AL FIRE DEPT/RESCUE
&&
JDLocal storm report, Apr 5, 8:57 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
857 AM CDT TUE APR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM HAIL 1 NW TROY COUNTRY CLUB 31.79N 85.98W
04/05/2022 E1.00 INCH PIKE AL PUBLIC
&&
JDThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 4:35 AM CDT | Severe Thunderstorm Warning | BMX | Marengo | 40 min |
| Apr 5, 4:39 AM CDT | Special Weather Statement | BMX | Dallas | 36 min |
| Apr 5, 4:40 AM CDT | Special Weather Statement | BMX | Dallas | 35 min |
| Apr 5, 4:41 AM CDT | Special Weather Statement | BMX | Lowndes | 34 min |
| Apr 5, 5:01 AM CDT | Severe Thunderstorm Warning | BMX | Hale, Perry | 44 min |
| Apr 5, 5:02 AM CDT | Special Weather Statement | BMX | Marengo | 58 min |
| Apr 5, 5:17 AM CDT | Severe Thunderstorm Warning | BMX | Marengo | 43 min |
| Apr 5, 5:58 AM CDT | Severe Thunderstorm Warning | BMX | Dallas | 39 min |
| Apr 5, 7:25 AM CDT | Severe Thunderstorm Warning | BMX | Elmore, Montgomery, Tallapoosa | 40 min |
| Apr 5, 7:51 AM CDT | Severe Thunderstorm Warning | BMX | Lowndes, Montgomery | 39 min |
| Apr 5, 7:56 AM CDT | Severe Thunderstorm Warning | BMX | Pike | 27 min |
| Apr 5, 9:29 AM CDT | Areal Flood Advisory | BMX | Bibb, Chilton, Jefferson, Shelby | 2 hr |
| Apr 5, 10:50 AM CDT | Tornado Warning | BMX | Montgomery, Pike | 40 min |
| Apr 5, 10:54 AM CDT | Tornado Warning | BMX | Elmore | 28 min |
| Apr 5, 10:56 AM CDT | Tornado Warning | BMX | Elmore | 27 min |
| Apr 5, 11:12 AM CDT | Tornado Warning | BMX | Lee, Tallapoosa | 28 min |
| Apr 5, 11:13 AM CDT | Tornado Warning | BMX | Bullock, Montgomery | 47 min |
| Apr 5, 11:21 AM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Elmore, Macon, Montgomery, Pike and 1 more | 84 min |
| Apr 5, 11:26 AM CDT | Tornado Warning | BMX | Lee, Macon | 19 min |
| Apr 5, 11:32 AM CDT | Areal Flood Advisory | BMX | Chilton, Coosa | 3 hr |
| Apr 5, 11:37 AM CDT | Tornado Warning | BMX | Bullock, Montgomery, Pike | 20 min |
| Apr 5, 12:37 PM CDT | Tornado Warning | BMX | Barbour | 23 min |
| Apr 5, 2:21 PM CDT | River Flood Warning | BMX | Montgomery | 7 hr |
| Apr 5, 2:26 PM CDT | River Flood Warning | BMX | Elmore, Montgomery | 4 days |
| Apr 5, 5:56 PM CDT | Special Weather Statement | BMX | Barbour | 34 min |
Nearby
Tornado Warnings in Alabama, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.